MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STEM SIZE 3 LAT; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STEM SIZE 3 LAT; CEMENTLESS FEMORAL STEM
Catalog Number 01.12.033
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Joint Disorder (2373)
Date of Event 08/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2017 the medical affairs director performed a clinical evaluation and commented as follows: late infection in cementless tha, 6 years after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.On (b)(6) 2017 the r&d project manager performed a preliminary investigation based on the available picture and commented as follows: the image showed the implant after the removal from the patient; it is possible to notice some tissue and blood in the macrostructures, but from the received information it is not possible to connect the cause of the event to the implant.Batch reviews performed on (b)(6) 2017.Lot 092078: (b)(4) items manufactured and released on 29 october 2009.Expiration date: 2014-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Versafitcup acetabular shell cc ø 54, code 01.26.54mbt, lot.100342 (not marketed in us) (b)(4) items manufactured and released on 08 april 2010.Expiration date: 2015-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On (b)(6) 2017, the supplier of the ceramic components involved in the complaint (not marketed in the us) provided a document review, reporting as follows: the component properties and microstructure as obtained from the quality documents accomplish the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilization.Due to lack of ceramic parts, further investigations cannot be done.
 
Event or Problem Description
The patient presented to the surgeon with painful hip.Scan and hip aspirated revealed an infection.The revision surgery was completed through the harding approach and all components were removed.The femoral stem was loose with only small areas of bone on growth; the acetabular component was well fixed.An antibiotic impregnated spacer was implanted.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STEM SIZE 3 LAT
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6847605
Report Number3005180920-2017-00494
Device Sequence Number11143532
Product Code JDI
UDI-Device Identifier07630030802157
UDI-Public07630030802157
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Catalogue Number01.12.033
Device Lot Number092078
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;